MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-450-35
Medical Device Problem Codes Positioning Failure (1158); Difficult to Advance (2920); Material Deformation (2976); Unintended Movement (3026); Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: phenom 27 microcatheter, product id: fg15150-0615-1s, (lot: 231405432); medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that after the microcatheter was in position, the pipeline flex with shield technology stent (ped2) was delivered, the tip was opened and anchored, and stent deployment continued, however, the middle section of the stent failed to open.Repeated attempts were made to push and pull it.The tip of the stent, along with the microcatheter, then fell into the aneurysm cavity, so deployment was no longer possible.The stent and microcatheter were withdrawn, and it was observed that the tip of the stent was rough and deformed.The stent and microcatheter were replaced with a medtronic product to complete the procedure.No patient symptoms or complications were associated with this event.The patient was undergoing dense mesh flow diversion surgery for treatment of an unruptured, saccular, cavernous sinus segment aneurysm with a max diameter of 9 mm and a 6 mm neck diameter.The landing zone arterial diameter was 4.5 mm distally and 4.7 mm proximally.It was noted the patient's vessel tortuosity was moderate.Dual antiplatelet treatment (dapt) was administered.The angiographic result post procedure showed blood stagnation within the aneurysm.Vascular access was obtained via the femoral artery.The reported device and any accessory devices were prepared, and the catheter was flushed, as indicated in the instructions for use (ifu).The pipeline was used for an approved indication (on-label).Ancillary devices included a phenom plus fg-19120-1030-1s guidecatheter.
 
Event or Problem Description
Additional information received reported only one pipeline device was being used at the time of the event.There was slight resistance when pushing the pipeline in the phenom 27 microcatheter.The catheter was flushed as indicated in the ifu during the procedure.It was noted that the pipeline had been positioned in a bend when the failure to open occurred.There were no other steps or devices used to the open the pipeline.The cause of failure to open and pipeline damage was not determined.It was noted that the cause of the difficult catheter navigation and system slip into the aneurysm was due to the tip of the pipeline not being fully anchored at the target location.
 
Additional Manufacturer Narrative
B5 updated with additional information received.H6 coding updated based on all available information.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H2: product analysis equipment used: video inspection system (m-78210), ruler 200cm (m-83361) ¿drawing(s) referenced: dwgsfg15xxx-yyyy-zz rev.F as found condition: the pipeline flex shield embolization device and phenom 27 catheter were returned for analysis within a shipping box; and within a plastic bio-pouch.The pipeline flex shield pushwire was returned within the phenom 27 catheter.Damage location details: the pushwire was extending out from catheter hub.In addition, the tip coil was deployed from catheter distal tip.No bent or kink was found with pushwire.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the proximal bumper, re-sheathing pad, re-sheathing marker, distal marker, and tip coil.The braid was returned already detached from the pusher; therefore, the proximal and distal ends could not be identified.The pipeline flex shield braid ends were found fully opened and damaged in addition; the middle section was found to be fully opened and no damage.No flash or voids molded were observed in the hub.No damage was found with hub.No other anomalies were observed.Testing/analysis: the pipeline flex was pushed out from catheter without any issue.¿ conclusion: based on the device analysis and reported information, the pipeline flex shield could not be confirmed to have resistance during delivery/retrieval as no defect were found with the pipeline flex pushwire.No resistance was observed during testing.Possible causes include damaged catheter, burrs, bumps, kinks or other damage on ped or pushwire, frayed ends on braid, patient vessel tortuosity, user does not maintain continuous flush, and users pulls back on/torques wire while advancing ped in microcatheter.The customer reported that the vessel tortuosity was moderate.Which eliminates this factor out as potential causes.Additionally, based on the analysis findings, the pipeline flex shield could not be confirmed to have difficult placement/positioning as the pipeline was found fully opened.Possible causes include patient vessel tortuosity, braid incorrectly sized to vessel or damage, resistance, other indwelling endovascular stents, braid damaged, braid deployed in vessel bend, microcatheter tip not correctly placed, braid n ot anchored correctly.The pipeline flex shield could not be confirmed to have failure /incomplete open at middle section as the middle section was found to be fully opened and no damage.Possible causes of ¿failure/in complete open¿ include vessel tortuosity, damaged braid, and deployment of the braid in the vessel bend.H6: updated codes according to device analysis.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23796830
Report Number2029214-2025-02618
Device Sequence Number10471241
Product Code OUT
UDI-Device Identifier00763000284572
UDI-Public(01)00763000284572(17)270605(10)B741990
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-450-35
Device Catalogue NumberPED2-450-35
Device Lot NumberB741990
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2025
Supplement Date Received by Manufacturer12/15/2025
02/11/2026
Initial Report FDA Received Date12/12/2025
Supplement Report FDA Received Date01/13/2026
02/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient SexUnknown